MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT
Model Number G57449
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma # p200023.Common name: qan.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - 22dec2021 - after deploying in the right spot, when they took an image using fluoroscopy, the stent had shifted.One cm of it was in the ivc.They had deployed a stent on the other side already, but because this stent had deployed in the ivc, they had to deploy another stent on the right side so that the stent would be kissing that stent on the left side.6.3.1.1 did any unintended section of the device remain inside the patient¿s body? -no if yes, please describe.6.3.1.2 was the patient hospitalized or was there prolonged hospitalization due to this occurrence? -no.6.3.1.3 did the patient require any additional procedures due to this occurrence? -no if yes, please describe.6.3.1.4 did the product cause or contribute to the need for additional procedures? -no if yes, please specify additional procedures and provide details.6.3.1.5 has the complainant reported any adverse effects on the patient due to this occurrence? -no.6.3.1.6 has the complainant reported that the product caused or contributed to the adverse effects? -no.Please specify adverse effects and provide details.Prefix zvt7: 3.91 are images of the device or procedure available? n/a, yes, no -yes, of the procedure 3.92 did the patient have pre-existing conditions? n/a, yes, no -yes but they are unknown if yes, please specify: -unknown.3.93 please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other -none just clot if other, please specify: 3.94 was a stent previously placed during previous procedures? n/a, yes, no -no 3.95 was the device used percutaneously? n/a, yes, no -yes.3.96 where on the patient was the percutaneous access site? -popliteal vein.3.97 was the access site jugular or femoral? n/a, jugular, femoral other -popliteal vein if other, please specify: 3.98 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? -may thurner.If other, please specify.3.99 was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral -ipsilateral both sides.3.100 was pre-dilation performed ahead of placement of the stent? n/a, yes, no -yes.3.101 what was the target location for the stent? -common femoral vein and external femoral vein 3.102 details of access sheath used (name, fr size, length)? 16 fr inari sheath.3.103 was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no -yes.3.104 details of the wire guide used (name, diameter, hyrdophyllic)? -035 lunderquist.3.105 was resistance encountered when advancing the wire guide to the target location? n/a, yes, no -yes but they were able to cross.3.106 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no -no.3.107 if resistance was met, how did the physician address this? -none.3.108 did the tip of the delivery system cross the target location? n/a, yes, no -yes.3.109 did the user pull the handle towards the hub during deployment, per ifu? n/a, yes, no -yes.3.110 did the user push the hub during deployment? n/a, yes, no -no.3.111 did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no -yes.3.112 was the stent deployed smoothly / without resistance? n/a, yes, no -no.3.113 was the stent fully deployed in the patient? n/a, yes, no -yes.3.114 was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no -yes.3.115 was post dilation performed after the placement of the stent? n/a, yes, no -yes.3.116 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no -no.3.117 what intervention (if any) was required? -had to use another stent.3.118 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -same procedure.3.119 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no -no.Please specify if yes.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Per rep - (b)(6) 2021 - after deploying in the right spot, when they took an image using fluoroscopy, the stent had shifted.One cm of it was in the ivc.They had deployed a stent on the other side already, but because this stent had deployed in the ivc, they had to deploy another stent on the right side so that the stent would be kissing that stent on the left side.6.3.1.1 did any unintended section of the device remain inside the patient¿s body? -no if yes, please describe.6.3.1.2 was the patient hospitalized or was there prolonged hospitalization due to this occurrence? -no.6.3.1.3 did the patient require any additional procedures due to this occurrence? -no if yes, please describe.6.3.1.4 did the product cause or contribute to the need for additional procedures? -no if yes, please specify additional procedures and provide details.6.3.1.5 has the complainant reported any adverse effects on the patient due to this occurrence? -no.6.3.1.6 has the complainant reported that the product caused or contributed to the adverse effects? -no.Please specify adverse effects and provide details.Prefix zvt7: 3.91 are images of the device or procedure available? n/a, yes, no -yes, of the procedure 3.92 did the patient have pre-existing conditions? n/a, yes, no -yes but they are unknown if yes, please specify: -unknown.3.93 please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other -none just clot if other, please specify: 3.94 was a stent previously placed during previous procedures? n/a, yes, no -no 3.95 was the device used percutaneously? n/a, yes, no -yes.3.96 where on the patient was the percutaneous access site? -popliteal vein.3.97 was the access site jugular or femoral? n/a, jugular, femoral other -popliteal vein if other, please specify: 3.98 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? -may thurner.If other, please specify.3.99 was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral -ipsilateral both sides.3.100 was pre-dilation performed ahead of placement of the stent? n/a, yes, no -yes.3.101 what was the target location for the stent? -common femoral vein and external femoral vein 3.102 details of access sheath used (name, fr size, length)? 16 fr inari sheath.3.103 was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no -yes.3.104 details of the wire guide used (name, diameter, hyrdophyllic)? -035 lunderquist.3.105 was resistance encountered when advancing the wire guide to the target location? n/a, yes, no -yes but they were able to cross.3.106 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no -no.3.107 if resistance was met, how did the physician address this? -none.3.108 did the tip of the delivery system cross the target location? n/a, yes, no -yes.3.109 did the user pull the handle towards the hub during deployment, per ifu? n/a, yes, no -yes.3.110 did the user push the hub during deployment? n/a, yes, no -no.3.111 did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no -yes.3.112 was the stent deployed smoothly / without resistance? n/a, yes, no -no.3.113 was the stent fully deployed in the patient? n/a, yes, no -yes.3.114 was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no -yes.3.115 was post dilation performed after the placement of the stent? n/a, yes, no -yes.3.116 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no -no.3.117 what intervention (if any) was required? -had to use another stent.3.118 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -same procedure.3.119 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no -no.Please specify if yes.
 
Additional Manufacturer Narrative
Pma # p200023.Common name: (b)(6).Device evaluation: the zvt7-35-80-16-140 device of lot number c1769827 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Three attempts were made to get the images the customer had stated they had of the procedure, but the customer did not send them through.Document review: prior to distribution zvt7-35-80-16-140 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zvt7-35-80-16-140 of lot number c1769827 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1769827.It should be noted that the instructions for use, ifu0091-8, list stent migration as a known potential adverse event.There is no evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to patients pre-existing conditions.It is stated that the pathology of the disease was may thurners.It is known that the patient had a blood clot and other unknown pre-existing conditions.All these factors could have contributed to the migration / shifting of the stent.The physician also encountered resistance whilst advancing the wire guide to the target location (common femoral vein and external femoral vein) hence there is a possibility that the anatomy was tight, such that the handling technique of the device could have also contributed to the stent migration after deployment.It should be noted that the instructions for use, ifu0091-8, list stent migration as a known potential adverse event summary: the complaint is confirmed based on customer testimony.The patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report being submitted due to completion of investigation on 28-apr-2022.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key13305379
Report Number3001845648-2022-00030
Device Sequence Number17408282
Product Code QAN
UDI-Device Identifier10827002574493
UDI-Public(01)10827002574493(17)231020(10)C1769827
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model NumberG57449
Device Catalogue NumberZVT7-35-80-16-140
Device Lot NumberC1769827
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/22/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight106 KG